Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Analysis of non-overlapping domain decomposition algorithms with inexact solves
HTML articles powered by AMS MathViewer

by James H. Bramble, Joseph E. Pasciak and Apostol T. Vassilev PDF
Math. Comp. 67 (1998), 1-19 Request permission

Abstract:

In this paper we construct and analyze new non-overlapping domain decomposition preconditioners for the solution of second-order elliptic and parabolic boundary value problems. The preconditioners are developed using uniform preconditioners on the subdomains instead of exact solves. They exhibit the same asymptotic condition number growth as the corresponding preconditioners with exact subdomain solves and are much more efficient computationally. Moreover, this asymptotic condition number growth is bounded independently of jumps in the operator coefficients across subdomain boundaries. We also show that our preconditioners fit into the additive Schwarz framework with appropriately chosen subspace decompositions. Condition numbers associated with the new algorithms are computed numerically in several cases and compared with those of the corresponding algorithms in which exact subdomain solves are used.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 65N30, 65F10
  • Retrieve articles in all journals with MSC (1991): 65N30, 65F10
Additional Information
  • James H. Bramble
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
  • Email: bramble@math.tamu.edu
  • Joseph E. Pasciak
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
  • Email: pasciak@math.tamu.edu
  • Apostol T. Vassilev
  • Affiliation: Schlumberger, 8311 N. FM 620 Rd., Austin, Texas 78726
  • Email: vassilev@slb.com
  • Received by editor(s): February 21, 1996
  • Received by editor(s) in revised form: September 6, 1996
  • Additional Notes: This manuscript has been authored under contract number DE-AC02-76CH00016 with the U.S. Department of Energy. Accordingly, the U.S. Government retains a non-exclusive, royalty-free license to publish or reproduce the published form of this contribution, or allow others to do so, for U.S. Government purposes. This work was also supported in part under the National Science Foundation Grant No. DMS-9007185 and by the PICS ground water research initiative under contract AS-413-ASD.
  • © Copyright 1998 American Mathematical Society
  • Journal: Math. Comp. 67 (1998), 1-19
  • MSC (1991): Primary 65N30, 65F10
  • DOI: https://doi.org/10.1090/S0025-5718-98-00879-5
  • MathSciNet review: 1432125